Weight gain drastically

Weight gain drastically

Thought I had to share... I've been very depressing for the past months regarding my health issue and now my weight. Two months ago I went to get my blood test and later found out I have neck thyroid. I was prescribed to take 50msg levothyroxine, the first week taking the meds my weight jumped drastically from 102lbs to 107lbs and not only that i feel terribly tired and no energy all the times. Then I stopped taking the meds for 2 weeks I felt much better but my weight seems to be an issue. I went back to the dr again to get my blood test 2 weeks ago and my thyroid level went up as well as my dosage. I'm currently taking 75msg and has been taking for almost a week and the sad part is my weight jumped to 111lbs. I Before I can lose 2-3 lbs easily in just a few days w/out working out but now is so hard to even lose just a pound even when my workout is now double to what I used to. My family dr is not helping at all, so I've been doing research and it seems like everyone has the same issue about weight and depression for taking the meds. All he said is the meds should not make me gain weight but I don't see that at all. When will I be able to see the that or does my body need time to get use to the meds to be effective?

Thank you! :*(

11 Replies

  • Hi i am having the same problem! i am on 50mg levothyroxine and my weight does not seem to go down at all, i also was able to loose a few pounds easy but not now. it is so depressing. i also have rhumatoid Arthritis and any weight gain is not good for my joints. i also can crave a particular food or drink for a few days then never want to touch it again! my appetite is all over the place! and its not as if i eat junk food or fizzy drinks. i have even tried the Bootea from holland & barrett it cleans your system and does taste quite nice but thats it!

    i do not think we are alone! but if there is an easy solution i would love to hear it! xx

  • Save yourself a lot of trouble and other side effects and try natural dedicated thyroid med like Armour.

  • I think you mean dessicated. LOL.

  • lol. Yes. Auto correct took over!

  • I had such high hopes with ndt, but it made me very ill by flaring up my Hashimotos and could not take it. Hot, sweaty, racing heart on tiny doses and swelling and weight gain too.

  • Does Armour need prescription ? Should I consult w my dr

  • In the US it needs a prescription. Other countries may differ

  • Thank you! So this would help w my weight? Amd other side effect?

  • I can't guarantee, can only speak from experience. I've been within the same 10 lbs for the past 10 years; but since being on Armour and eating far less wheat products I have very slowly lost 6 lbs in the past 6 months - not much, but I don't exercise.

    Check out the website, "Stop The Thyroid Madness". When I found this, a lightbulb went off for me. I had been on synthetic T4-only meds for 4 years and was seeing a downward slope in my health. I had about every symptom they mention on there - including the ones that say… "has your doctor tried to put you on high blood pressure meds, antidepressants, and high cholesterol meds?" I didn't succumb to these because I knew it was related to the T4 meds and my thyroid.

    The Synthroid T4 med never improved any of my thyroid symptoms. They kepis increasing my dose but still no improvement. Instead I just saw other terrible side effects being added. My immune system got so bad I kept getting viruses all the time. If I was around anyone sick, I got sick.

    Since switching from Synthroid to Armour (and adding iron and B12 supplements and eating far less wheat products), my immune system has improved, I don't have the body aches, I don't have sharp pains in my hip which was making it difficult to walk, I have tons of energy and don't need a nap at Noon time or need to be in bed by 7pm. My head is clearer - far less brain fog. I have more ambition and motivation to work. My periods are becoming less severe each month. My weight and eating habits are far easier to manage. I'm sleeping much better and through the night. My mom who just made the change a month ago, saw immediate changes too - mainly no more legs cramps and being able to sleep thru the night.

    I'm only 47. The T4 meds made me feel 70. I'm feeling my age again and actually better than I've felt in 10 years!

  • Have you got your lab results with the ranges (figures in brackets) from your last blood test? You are likely to have problems with weight (ie unwanted weight gain) until your Thyroxine dose is correct. Your doctor has done the right thing - started you on 50mcg a day, then increased by 25mcg after a blood test. Your dose should be increased by 25mcg every 8 weeks until your blood test comes back with TSH around 1.

    You may also find that your levels of Ferritin, Vitamin D, Vitamin B12 and Folate are not optimal. Many people with thyroid problems find that their body is short of these, and that they cannot make good use of the Thyroxine until these are at healthy levels.

    Having said that, I walked 90 miles last week and only lost one pound. It seems that people with an underactive thyroid do struggle to lose weight. I am currently about 50lb overweight.

  • I will request for my blood test report. I was told from my dr that I need vitamin d. But at my second blood test he said my vitamin d is good now but then increase my levo dose to 75mcg. Not even a week I gained 4lbs. I work out everyday for 1 hr and I cut out all sweet and carbs but my weight still increase. It's very depressing. I did try to go off med when I was 50mcg for 2-3 weeks I feel completely fine maybe even better than when I'm on med and my weight decrease from 109 to 105.6lbs but then went back up again. Can anyone please tell what I should do or request the dr. My next blood test is in November

You may also like...